PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On the necessity of Reidemeister move 2 for simplifying immersed planar curves

Volume 103 / 2014

Tobias Hagge, Jonathan Yazinski Banach Center Publications 103 (2014), 101-110 MSC: Primary 14H50. DOI: 10.4064/bc103-0-4

Abstract

In 2001, motivated by his results on finite-type knot diagram invariants, Östlund conjectured that Reidemeister moves 1 and 3 are sufficient to describe a homotopy from any generic immersion $S^{1} \rightarrow\mathbb{R}^{2}$ to the standard embedding of the circle. We show that this conjecture is false.

Authors

  • Tobias HaggeThe University of Texas at Dallas
    FO 35, 800 West Campbell Rd
    Richardson, TX 75080, USA
    e-mail
  • Jonathan YazinskiDepartment of Mathematics
    College of William & Mary
    P.O. Box 8795
    Williamsburg, VA 23187-8795, USA
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image